Dry Eyes & Moisture Rejuvenation

Dry Eyes & Moisture Rejuvenation

Dry Eye Syndrome is one of the most prevalent eye problems we treat at our Fort Collins Harmony Eyecare Center.

The burning and stinging of dry eyes can become so severe in our Fort Collins climate that it can endanger your life when driving.

Through state-of-the-art treatment methods, we have made it our mission to rejuvenate the cellular functions that causes dry eye syndrome. Treatment is through different modalities, including prescription medications and nutritional supplements. In some cases, occlusion of the tear drainage ducts can give you added relief. Dry Eyes & Moisture Rejuvenation requires a focus on multiple treatment modalities to be successful.

Causes of Dry Eye Syndrome

  • Dry eyes are more common with aging.
  • Menopausal changes in hormones increase the risk of dry eye syndrome.
  • Some medications are known to aggregate the symptoms.
  • Computer Vision Syndrome often accompanies dry eyes. Anyone spending 6-8 hours daily on a computer will likely have some symptoms of dry eyes.

Dry Eye Treatment is a large part of our eye practice.  Dry Eyes & Moisture Rejuvenation is an important piece of that treatment. We are here to solve your Dry Eye Problems.

Comments 6

  1. sheila rose

    I have dry eyes and it seems that every eye drop does not help. Had plug put in and didn’t help. Warm compresses help somewhat. I have dark spots
    under the middle of my eye. The Dr. says it is from eye drops.. Will they
    ever go away. What other treatments would work. I have read about
    Castor Oil on the internet. Some people think it works better than eye drops
    Please help

  2. Post
    Dr. Kisling

    Hi Sheila,

    Some medications can cause discoloration of the sclera (white part of the eye) or the conjunctiva (the clear tissue covering the sclera. These drugs include eye drops that contain silver or epinphrine and oral drugs such as amiodarone, phenothiazines, minocycline and antimalarial agents (chloroquine, hydroxychloroquine i.e. plaquenil. If you have been taking one of these then the spots could be from the drug but you probably need to continue with the medication – ask your doctor.

    Castor oil is the base of Restasis which is currently the only prescription eye drop for dry eyes. It is always worth trying. If you just want to try castor oil there are two artificial tears that contain some: Refresh Optive Advanced & Systane Balance.

    If warm compresses are helping you may have posterior blepharitis, or clogging of the little glands that line the eyelid margins. There are a few things that can help if that is the case. Warm packs, massaging the eyelid margins, oral low dose doxycycline, Azasite prescription eye drops, and omega-3 fatty acids are all treatment options. There is also a new device called Lipiflow that helps open up clogged meibomian glands. Ask your eye doctor if meibomiantis is a possibility. It is probably one of the most over looked causes of Dry Eye Syndrome today.

    Hope you find some relief.

    Best Wishes,
    Dr Dave

  3. Daria Pratt

    I have dry eyes as a result of thyroid eye disease.I also have graves which is controlled through Metamazole. I take non preservative Oasis drops and fish oil. Do you recommend turmeric as a supplement and if so, in what form? Your reply will be most appreciated.
    Sincerely, Daria Pratt

  4. Post
    Dr. Kisling

    Hi Dairia,

    Tumeric does seem to help some people. I don’t currently have recommendation on the from or brands.It can aggravate gall bladder problems if you have any issues along those lines. Check with your eye care provider to see what they recommend.

    Best Wishes

  5. Robin

    Hi- I never had any problems with dry eye until I went to get my eyes examined for LasixPlus surgery. Ever since the exam a week ago, my eyes have been feeling like sandpaper and slightly painful. LasixPlus physician office suggested Systane, but that made things worse and the eye is even more dry with a little crusting in the eye in the A.M. and the more I use it, the worse my eyes feel. Can you tell me what might be going on? My eyes have always been very healthy.

  6. Post
    Dr. Kisling

    Hi Robin,

    Hopefully you have had this diagnosed by now but if not-it really sounds like you have an eye infection, possibly blepharitis. It can result in the feeling of dryness.

    Best Wishes!

Leave a Reply

Your email address will not be published. Required fields are marked *